MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 6.0MM/10.0MM STEPPED DRILL BIT CANNULATED/LARGE QC/435MM; REAMER

OBERDORF SYNTHES PRODUKTIONS GMBH 6.0MM/10.0MM STEPPED DRILL BIT CANNULATED/LARGE QC/435MM; REAMER
Catalog Number 357.403
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 04/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in the (b)(6) as follows: it was reported the 6.0mm/10.0mm stepped drill bit (reamer) from the trochanteric fixation nail (tfn) set broke during an unknown surgical procedure on (b)(6) 2018.This report is for one (1) 6.0mm/10.0mm stepped drill bit.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a broken fragment from the device remained in the patient¿s proximal femur.There was a thirty (30) minute delay but the procedure was completed successfully.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was performed for part number: 03.221.015, synthes lot number: u212263, supplier lot number: u212263: release to warehouse date: 13-aug-2014, supplier: orchid unique manufacturing site: monument: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.H3, h6: a product investigation was conducted.Visual inspection: the complete 6mm diameter part of the reamer is broken off, the fragment was not sent back for evaluation.The cutting edges above the fracture face are badly damaged and completely blunt.In general is the device is a very used condition.There are many stress marks all over the shaft and the coupling piece on top has strong wear marks.Dimensional inspection: not required as the cause of the breakage is use related.Drawing/specification review: not required as the cause of the breakage is use related.Material or hardness review: not required as the cause of the breakage is use related.Summary: the complaint is confirmed as the reamer is broken as complained.The review of the manufacturing documents did show no complaint related issues.This lot of 41 pieces was manufactured in august 2014 and we are not aware of any other complaint for this article- and lot combination.These findings speak against a manufacturing related issue.The visual inspection has shown that the cutting edges of the reamer are badly damaged and that the reamer is completely blunt due to these damages.This indicates that a mechanical overload either by an inappropriate excessive metallic contact, e.G.With the nail, or the use of a previously damaged and blunt reamer caused the breakage.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM/10.0MM STEPPED DRILL BIT CANNULATED/LARGE QC/435MM
Common Device Name
REAMER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7504761
Report Number8030965-2018-53695
Device Sequence Number1813732
Product Code HTO
UDI-Device Identifier07611819737709
UDI-Public(01)07611819737709
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.403
Device Lot NumberU212263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer05/14/2018
06/08/2018
06/28/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date06/04/2018
06/18/2018
07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;